MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿

LAKE REGION MEDICAL ZIPWIRE¿
Model Number M0066802220
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into its dispenser assembly; accompanied by its packaging pouch separately; double bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 150.1cm and a finished diameter of.03240" to.03290".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of core wire protrusion.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented 0.3 cm of the metallic core wire protruding through the polymer jacket 0.5 cm from the distal tip.Additionally, the specimen also presented bend damage at 1.5cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.The customer supplied image showed the guidewire within its dispenser assembly and packaging pouch.The image was focused on the distal tip, which exhibited bend damage.However, due to the angle at which the image was taken, the extent of the damage could not be accurately measured.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The nature of this damage is representative of attempting to remove the guidewire from the dispenser hoop without proper hydration.Please note the guidewire must be fully hydrated to activate the hydrophilic coating when removing it from the holder.Prior to use: · carefully examine the unit to verify that neither the contents nor the sterile package has been damaged in shipment.The zipwire hydrophilic guidewire is a delicate instrument and should be handled carefully.Prior to use and when possible, during the procedure, inspect the wire carefully for bends or kinks which may have occurred.To activate hydrophilic coating: · before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As indicated in the directions for use (dfu) precautions: · the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Per cnf: after unpacking, it was found that the tip of the device was bent.The patient condition following procedure was stable.What was the patient condition following procedure? stable event resolved? yes action taken by the physician to try to resolve the event: observation patient outcome from the event: none when was the problem noticed: unpacking where did the problem occur? outside the patient procedure outcome: completed with another of same device.Additional information provided 16 january 2026: · is there an image of the reported defect? yes.Did the end-user hydrate the wire prior to attempting to remove it from the dispenser hoop per the ifu? the device was found to have the issue before it was unpacked.

Brand Name
ZIPWIRE¿
Common Device Name
ZIPWIRE¿
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24474381
Report Number9680001-2026-00009
Device Sequence Number13345219
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)270905(10)JRZ9302482
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJRZ9302482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight70 KG